Just Started Metformin - Scared of Lactic Acidosis
Just started Metformin 2 weeks ago. Started out on 500mg at dinner then after a week, 1 gram at bedtime. I couldn't handle it so Dr. dropped me to 500mg 2X which I seem to be ok with for the most part. But because I take several heart medications, I am scared to death of getting lactic acidosis.
I take Lasix, Eperlone (Inspra), Diltiazem and an ACE inhibitior. My kidneys are fine, but I do have about a 30% stenosis in one of them. Also, I have mild to moderate heart failure, but ejection fraction almost at 45%-50% now.
Am I at risk for lactic acidosis given the heart meds that I take in considertion with the metformin dosage that I am currently at? What signs should I be on the lookout for?
Lastly, my biggest side effect from the metformin is the "headache from hell" and constipation (yes I know the opposite is usually the norm). Any advice as to what to take, i.e. tylenol, advil, etc? Will this side effect eventually go away?
Thanks in advance.